Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 11, NWS Bismarck, ND

June 9, 2000Burke County, Renville County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 9, 2000, 2:44 PM CDT for Burke County, Renville County, North Dakota. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 9, 2000, 2:44 PM CDT (19:44 UTC)
Expired
Jun 9, 2000, 3:15 PM CDT
In force
31 min
Issued by
NWS Bismarck, ND
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Burke County, ND, Renville County, ND

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 7.7 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2000-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2000-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 288 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1595 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
288 m²/s²
0-3 km storm-relative helicity
302 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KBIS 091947
SVRBIS
NDC013-075-092015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
244 PM CDT FRI JUN 9 2000

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN RENVILLE COUNTY IN NORTH CENTRAL NORTH DAKOTA
  EXTREME NORTHEASTERN BURKE COUNTY IN NORTHWEST NORTH DAKOTA

* UNTIL 315 PM CDT

* AT 244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER EXTREME EAST CENTRAL BURKE COUNTY...OR
  ABOUT 54 MILES EAST OF CROSBY...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHWESTERN RENVILLE COUNTY AT 300 PM CDT

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AVND VERY HEAVY RAIN.

LAT...LON 4899 10216 4881 10219 4881 10190 4899 10167
          4901 10201

JENSEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:15 AM CDT, 11 hours 29 minutes earlier.

Area forecast discussion, Jun 9, 3:15 AM CDT, 11 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
315 AM CDT FRI JUN 9 2000

MAIN FORECAST ISSUE...POTENTIAL FOR SEVERE WEATHER TONIGHT

AFTER A SERIES OF WEAK WAVES AND STRONG CAPPING...A STRONG SHORT
WAVE IS PROGGED THROUGH THE STATE TONIGHT...ERODING THE CAP AND
LIKELY SETTING OFF SEVERE THUNDERSTORMS. AT THE SURFACE A RELATIVELY
DEEP LOW MOVES FROM THE ND/SD/MT CORNER TO JMS BY 06Z TONIGHT.
MODERATE INSTABILITY WILL BE IN PLACE WITH CAPES OF 1000/2000 J/KG
AT 00Z AND A LIFTED OF -4. OUR 700 MB TEMP WILL BE COOLER THAN 14 C
THIS AFTERNOON AND TONIGHT.

SATURDAY LOOKS LIKE A NICE RECOVERY DAY WITH CLEARING SKIES AND A
DRYING WESTERLY FLOW AS THE NVA REGION BEHIND THE SHORTWAVE MOVES
OVER THE STATE.

IN THE NEARER TERM...THUNDERSTORMS KEEP FLARING UP ALONG...AND NORTH
OF THE SURFACE FRONT IN CENTRAL NORTH DAKOTA THANKS TO A STRONG LOW
LEVEL JET AND PERHAPS SOME COOLING H7 TEMPERATURES. THIS ACTIVITY
WILL LIKELY STILL BE AROUND AT FORECAST RELEASE TIME SO WILL NEED
SOME MENTION OF EARLY MORNING THUNDERSTORMS...MAINLY IN THE NORTHERN
HALF OF THE CWA...NORTH OF THE FRONTAL SURFACE.

.BIS...NONE.
RS LEBLANG

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 3:11 PM CDTSevere Thunderstorm WarningBISRenville34 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.